Vol. 27, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the variation of the Bernstein polynomials of a function of unbounded variation

Martin Edward Price

Vol. 27 (1968), No. 1, 119–122
Abstract

The behavior of the ordinary Bernstein polynomials, Bnf, for discontinuous functions f can be quite erratic. The purpose of this note is to give an example of a function f which is quite irregular on the rationals but such that the total variation, V Bnf of Bnf tends to zero with n.

Mathematical Subject Classification
Primary: 41.15
Milestones
Received: 22 May 1967
Published: 1 October 1968
Authors
Martin Edward Price